A very stern conversation. Halfway through I start to panic – THIS IS HORRIBLE.
“You will be having 3 courses of BEP – Bleomycin:, Etoposide, Cisplatin”
(links to further details in the reference section)
It had been mentioned that I would probably need 3 courses…I figured this meant chemo over 3 days. It turned out to mean 3 days (in fact 4 days as the Bleomicin was 3x24hrs)…x 3 courses…with 3 week intervals between each start date. So 9 + WEEKS!
“You will experience Nausea, although this can be pretty well controlled with anti-sickness medication. You are very likely to have some Hearing Damage; nerve damage resulting in tinnitus, upper frequency hearing loss. Lung Damage, some scarring is possible but we will keep a close watch on this. Hair loss, you WILL loose your hair. After about day 10 from the start of the chemo you’re immune system will plummet; white blood cells, platelets, even red blood cells eventually – this means if you get sick, catch a cold or some other illness your body has nothing to fight it off, you can die from this quite easily and must have the 24 hour oncology line for whoever is treating you so they can advise you to be rushed in to hospital to be treated urgently. Skin rashes and irritation. Fertility damage (I was pleased to hear that this was actually less likely than I thought, I still made plans to make another deposit elsewhere from the first to be safe).”
I’m sure there are many more…everyone reacts differently.
The strict diet regime continues…
Thursday, 3 December 2009
Week 7 - Oncologist (Cancer Specialist)